MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO. KG PROGAV 2.0 SYS M.SA25 U.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO. KG PROGAV 2.0 SYS M.SA25 U.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX428T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still pending.When additional informations are provided and the investigation is completed, a follow up will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was a problem with a progav 2.0 shuntsystem.The surgeon suspected an underdrainage and adjustment issues.Patient informations: age: (b)(6).Height: 170 cm.Weight: (b)(6).Gender: female.Implantation: (b)(6) 2018.Removal: (b)(6) 2020.
 
Additional Manufacturer Narrative
Investigation: visual inspection: some particles in the liquid and small deposits in the inlet spout, but no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the clinical claim of underdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The progav 2.0 valve operates within the accepted tolerances in the horizontal position.The shunt assistant operates not within the accepted tolerance in the vertical position.Results: first, we performed a visual inspection of the progav 2.0 shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Only particles in the delivery liquid and in the inlet are detected.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The opening pressure of the shuntassistant was out of tolerance, but all other specifications were met.The opening pressure of the shuntassistant was significantly lower than expected, shows an increased flow of liquid.Finally, we have dismantled the valves.Inside the progav 2.0 we have found build-up of substances (likely protein), in the shuntassistant were no visible deposits detected.Based on our investigation, we are unable to substantiate the clinical claim of under-drainage and dysfunction of adjustability.However, it is possible that the deposits observed inside the progav 2.0 could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
The investigatin is completed and the result will be submitted with this reoort.

Brand Name
PROGAV 2.0 SYS M.SA25 U.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO. KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11164783
Report Number3004721439-2020-00274
Device Sequence Number3717517
Product Code JXG
UDI-Device Identifier04041906136987
UDI-Public4041906136987
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Model NumberFX428T
Device Catalogue NumberFX428T
Device Lot Number20039291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight85